cnrs   Université de Toulouse

Table of contents for this issue | Previous article
Guy David
Hölder regularity of two-dimensional almost-minimal sets in $\mathbb{R}^n$
Annales de la faculté des sciences de Toulouse Sér. 6, 18 no. 1 (2009), p. 65-246, doi: 10.5802/afst.1205
Article PDF | Reviews MR 2518104 | Zbl 1213.49051 | 3 citations in Cedram

Résumé - Abstract

We give a different and probably more elementary proof of a good part of Jean Taylor’s regularity theorem for Almgren almost-minimal sets of dimension $2$ in ${\mathbb{R}}^3$. We use this opportunity to settle some details about almost-minimal sets, extend a part of Taylor’s result to almost-minimal sets of dimension $2$ in $\mathbb{R}^n$, and give the expected characterization of the closed sets $E$ of dimension $2$ in ${\mathbb{R}}^3$ that are minimal, in the sense that $H^2(E\setminus F) \le H^2(F\setminus E)$ for every closed set $F$ such that there is a bounded set $B$ so that $F=E$ out of $B$ and $F$ separates points of ${\mathbb{R}}^3 \setminus B$ that $E$ separates.


[Al1] Almgren (F. J.).— Existence and regularity almost everywhere of solutions to elliptic variational problems among surfaces of varying topological type and singularity structure, Ann. of Math. (2) 87, p. 321-391 (1968).  MR 225243 |  Zbl 0162.24703
[Al2] Almgren (F. J.).— Existence and regularity almost everywhere of solutions to elliptic variational problems with constraints, Memoirs of the Amer. Math. Soc. 165, volume 4, p. i-199 (1976).  MR 420406 |  Zbl 0327.49043
[Bo] Bombieri (E.).— Regularity theory for almost minimal currents, Arch. Rational Mech. Anal. 78, n$^\circ $ 2, p. 99-130 (1982).  MR 648941 |  Zbl 0485.49024
[DMS] Dal Maso (G.), Morel (J.-M.) and Solimini (S.).— A variational method in image segmentation: Existence and approximation results, Acta Math. 168, n$^\circ $ 1-2, p. 89-151 (1992).  MR 1149865 |  Zbl 0772.49006
[D1] David (G.).— Limits of Almgren-quasiminimal sets, Proceedings of the conference on Harmonic Analysis, Mount Holyoke, A.M.S. Contemporary Mathematics series, Vol. 320, p. 119-145 (2003).  MR 1979936 |  Zbl 1090.49025
[D2] David (G.).— Singular sets of minimizers for the Mumford-Shah functional, Progress in Mathematics 233 (581p.), Birkhäuser 2005.  MR 2129693 |  Zbl 1086.49030
[D3] David (G.).— Quasiminimal sets for Hausdorff measures, Recent developments in nonlinear partial differential equations, p. 81-99, Contemp. Math., 439, Amer. Math. Soc., Providence, RI (2007).  MR 2359022 |  Zbl 1137.49038
[D4] David (G.).— $C^{1+\alpha }$-regularity for two-dimensional almost-minimal sets in ${\mathbb{R}}^n$, preprint, available on arXiv, Hal, or at gdavid arXiv
[DDT] David (G.), De Pauw (T.) and Toro (T.).— A generalization of Reifenberg’s theorem in ${\mathbb{R}}^3$, to appear, Geom. Funct. Anal.
[DS] David (G.) and Semmes (S.).— Uniform rectifiability and quasiminimizing sets of arbitrary codimension, Memoirs of the A.M.S. Number 687, volume 144 (2000).  MR 1683164 |  Zbl 0966.49024
[Do] Dold (A.).— Lectures on algebraic topology, Second edition, Grundlehren der Mathematishen Wissenschaften 200, Springer Verlag (1980).  MR 606196 |  Zbl 0434.55001
[Du] Dugundji (J.).— Topology, Allyn and Bacon, Boston (1966).  MR 193606 |  Zbl 0144.21501
[He] Heppes (A.).— Isogonal sphärischen Netze, Ann. Univ. Sci. Budapest Eötvös Sect. Math. 7, p. 41-48 (1964).  MR 173193 |  Zbl 0127.37601
[Fe] Federer (H.).— Geometric measure theory, Grundlehren der Mathematishen Wissenschaften 153, Springer Verlag (1969).  MR 257325 |  Zbl 0176.00801
[Fv] Feuvrier (V.).— Un résultat d’existence pour les ensembles minimaux par optimisation sur des grilles polyédrales, Thèse de l’université de Paris-Sud 11, Orsay, Septembre 2008.
[La] Lamarle (E.).— Sur la stabilité des systèmes liquides en lames minces, Mém. Acad. R. Belg. 35, p. 3-104 (1864). Article
[LM] Lawlor (G.) and Morgan (F.).— Paired calibrations applied to soap films, immiscible fluids, and surfaces or networks minimizing other norms, Pacific J. Math. 166, n$^\circ $ 1, p. 55-83 (1994). Article |  MR 1306034 |  Zbl 0830.49028
[Le] Lemenant (A.).— Sur la régularité des minimiseurs de Mumford-Shah en dimension 3 et supérieure, Thèse de l’université de Paris-Sud 11, Orsay, Juin 2008.
[Ma] Mattila (P.).— Geometry of sets and measures in Euclidean space, Cambridge Studies in Advanced Mathematics 44, Cambridge University Press (l995).  MR 1333890 |  Zbl 0911.28005
[Mo1] Morgan (F.).— Area-minimizing currents bounded by higher multiples of curves, Rend. Circ. Mat. Palermo 33, p. 37-46 (1984).  MR 743207 |  Zbl 0541.49018
[Mo2] Morgan (F.).— Size-minimizing rectifiable currents, Invent. Math. 96, n$^\circ $ 2, p. 333-348 (1989).  Zbl 0645.49024
[Mo3] Morgan (F.).— $(M,\varepsilon ,\delta )$-minimal curve regularity, Proc. Amer. Math. Soc. 120, n$^\circ $ 3, p. 677-686 (1994).  MR 1169884 |  Zbl 0804.49033
[Mo4] Morgan (F.).— Geometric measure theory. A beginner’s guide, Second edition. Academic Press, Inc., San Diego, CA, x+175 pp (1995).  MR 1326605 |  Zbl 0819.49024
[R1] Reifenberg (E. R.).— Solution of the Plateau Problem for $m$-dimensional surfaces of varying topological type, Acta Math. 104, p. 1-92 (1960).  MR 114145 |  Zbl 0099.08503
[R2] Reifenberg (E. R.).— Epiperimetric Inequality related to the analyticity of minimal surfaces, Annals Math., 80, p. 1-14 (1964).  MR 171197 |  Zbl 0151.16701
[R3] Reifenberg (E. R.).— On the analyticity of minimal surfaces, Annals of Math., 80, p. 15-21 (1964).  MR 171198 |  Zbl 0151.16702
[SS] Schoen (R.) and Simon (L.).— A new proof of the regularity theorem for rectifiable currents which minimize parametric elliptic functionals, Indiana Univ. Math. J. 31, n$^\circ $ 3, p. 415-434 (1982).  MR 652826 |  Zbl 0516.49026
[St] Stein (E. M.).— Singular integrals and differentiability properties of functions, Princeton university press (1970).  MR 290095 |  Zbl 0207.13501
[Tam] Tamanini (I.).— Regularity results for almost minimal oriented hypersurfaces in $\mathbb{R}^n$, Quaderni del dipartimento di matematica dell’universitá di Lecce (1984).
[Tay] Taylor (J.).— The structure of singularities in soap-bubble-like and soap-film-like minimal surfaces, Ann. of Math. (2) 103, n$^\circ $ 3, p. 489-539 (1976).  MR 428181 |  Zbl 0335.49032
Search for an article
Search within the site